Threads

See more results

Topics

Usernames

Mumsnet Logo
Please
or
to access all these features

Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.

Allergic reaction help please
7

flightofthesevenmillionbumblebees · 11/06/2022 16:15

Having an allergic reaction (I think to nurofen express). Started Thursday night with slightly itchy hands, then itchy hands and feet yesterday, progressing to hives yesterday evening. Woke at 3.45am, hives had worsened and my lip and eye were swollen and puffy. Rang 111, said dr would call back within 12 hours. Eye and lip swelling went down after taking antihistamine. Spoke to dr and she said go to a+e if it gets worse and have trouble breathing, swollen face etc.

I'm taking piriton (well a chemist version), as soon as 4 hrs since last dose approaches I'm getting itchy again and I think my mouth feels a bit itchy but not sure if I'm imagining that bit because I'm really anxious :( I last took the nurofen yesterday in the early afternoon.

Is it normal to still be reacting as the antihistamine wears off even though I'm no longer being exposed to the trigger?? This is only my second ever allergic reaction and I never worked out what the last one was from but I think it only lasted about 24 hours (was about 12 years ago).

My health anxiety has been quite high recently so I don't know how much is reasonable concern and how much is anxiety... do I really not need to be concerned unless I start having trouble breathing, tongue swelling or throat closing up? What are the chances of that happening at this point?? Does the fact that the symptoms keep flaring up as the piriton wears off make that more likely? Appreciate that you're not all doctors and medical advise should be sought (which it has been) but I'd be grateful for any input if you're more knowledgeable about this than I am, thank you

OP's posts:
Please
or
to access all these features

Raindancer411 · 11/06/2022 16:28

As with any allergen it will still be in your system for a while. I would make sure you drink lots of water and if worrier, call 111 and ask them to be on the safe side

Please
or
to access all these features

Ponderingwindow · 11/06/2022 16:43

Different things have different reaction lengths. Some of mine last 6 weeks.

if you just have some residual itch, I wouldn’t worry too much. Another few days of antihistamines won’t hurt you.

Please
or
to access all these features

hedgehoglurker · 11/06/2022 16:56

I'd want to take a once-daily antihistamine such as cetirizine or loratadine too, as I have been advised to do by GP in the past. Piriton is a sedating antihistamine so should be easily tolerated in conjunction, but check with pharmacist or 111. There are other antihistamines you can try instead, but it is encouraging that the piriton helps.

Symptoms can easily last a good few days after exposure to the allergen.

Please
or
to access all these features

flightofthesevenmillionbumblebees · 11/06/2022 19:32

Thanks for reassurance 👍 will make sure to have lots of water

OP's posts:
Please
or
to access all these features

flightofthesevenmillionbumblebees · 11/06/2022 22:01

My top lip is now swollen and sore :( I've taken 1 benedryl (the once a day tablet kind) and another dose of piriton. How concerned should I be about the swollen lip? I'm scared to go to sleep in case it gets even worse in the night, I'm terrified I'm going to wake up with my throat closing up :(

OP's posts:
Please
or
to access all these features

hedgehoglurker · 12/06/2022 08:37

How are you this morning?

Please
or
to access all these features

flightofthesevenmillionbumblebees · 12/06/2022 10:25

Thanks @hedgehoglurker I'm generally okay. My lips are stilly really swollen but the hives doesn't feel too bad this morning (still all over me but not as itchy and uncomfortable). And the swelling doesn't seem to be happening anywhere other than my lips

OP's posts:
Please
or
to access all these features
Please create an account

To comment on this thread you need to create a Mumsnet account.